Format

Send to

Choose Destination
BMJ Case Rep. 2016 Jul 20;2016. pii: bcr2016216228. doi: 10.1136/bcr-2016-216228.

Suspected autoimmune myocarditis and cardiac conduction abnormalities with nivolumab therapy for non-small cell lung cancer.

Author information

1
Department of Internal Medicine, University of Florida, Gainesville, Florida, USA.
2
Department of Cardiovascular Medicine, University of Florida, Gainesville, Florida, USA.
3
Department of Oncology, University of Florida, Gainesville, Florida, USA.

Abstract

Checkpoint inhibitors such as nivolumab represent a novel class of agents that are being increasingly used in the treatment of various cancers. Their toxicities represent unique challenges to the oncologists prescribing them, patients' primary care physicians and other specialists who may encounter these patients during consultations. It is important for physicians to remain vigilant and include autoimmune toxicities in the list of potential differential diagnoses in patients receiving novel cancer therapeutics who present with unusual toxicities. We report the unusual case of a 68-year-old woman with advanced lung cancer on the novel chemotherapeutic Nivolumab whom we suspect developed autoimmune myocarditis with significant cardiac conduction disease as an unintended, and as of yet unrecognised, side effect from this medication.

PMID:
27440853
PMCID:
PMC4964148
DOI:
10.1136/bcr-2016-216228
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center